I have to cut my med in half (they are so hard to cut, even with the splitter). Anyways, I just swallowed my dose of a pill and a half and the half part literally feels like it's stuck in the back of my throat. Like in the area where your neck gland is. Is it really stuck? I guess it will just dissolve (it's small) but this isn't the first time it has happened. The pills are small, so when cut they are harder to swallow. It's like it gets lost/stuck on the way down when I try and swallow it....what the heck is it getting stuck on back there. Any suggestions...very annoying! Thanks all.
Usually if you don't swallow a pill write and it rubs against your throat in an akward way, you get the feeling as if something is stuck there when it's really not. And also thinking about it can make that feeling worse.
So long as your not choking, or your breathing is not impaired in anyway and other than just have the "feeling" of something being in your throat you feel perfectly ok, O would say that you are fine.
Now it is also possible that something is there, but if it really was, you would be coughing alot and just get a really bad feeling. Your throat is very sensitive so if something is there irritating it, you will feel it an bad way. Like a choking feeling or something.
Also anothe idea when you cut the pill, it gives the pill sharo egdes, so as those sharp edges run against your throat on there way down after swallowing the pill, you are just getting the after feel of the irration it caused on the way down.
I hope that makes sense. Remember your throat with all the glands and what not is just very sensitive. Just imagine your run your finger in the back of your throat, you;ll get an irration feeling that will last for a while until it settles down after a certain period of time. Maybe 20 minutes, maybe 5 hours.
I really hate when that happens. For me I think it's like Leo said that my throat get scratched because it seems to bother me long after the dang pill should have dissoved. All I do is drink something and then a little food and after that if it still feels weird I figure it got scratched and just try and ignore it. I've also thought the pills gave me heartburn after getting stuck but I guess it could be that scratched feeling. I hope yours goes away soon!!
Thanks to you both, it makes sense. I have to take 1 1/2 at each dose...it happens a bit too much. They are definitely jagged when split but at least they don't fall apart and actually split. I had the same med by a different manufacturer and they would literally crush when I tried to split them! I would lose like half the pill almost all the time. I called the pharmacy and told them since it was affecting my dose. They kinda didn't believe me or thought I wasn't doing it right. I went to the pharmacy and in front of them, with a new pill cutter I bought there, showed them. Each time half of it would crush or break off really wrong! And I had the pharmacist try and the same thing happened. She said "don't worry, the dose will work out in the end" (or something to that effect). I told my doctor and he was like, uh, no. Of course, I couldn't switch for a different brand after having it filled. So I told them which brand split ok for me, still not perfect, but ok. 2 other times, after I reminded them...they gave me the same pills...switched pharmacies.
Sorry for the tangent...I guess there are more important things to worry about....this is minor.
So...I drank some hot tea (peppermint) and it helped. I guess I will just have to put up with it.
Last edited by tattoogirl; 09-11-2009 at 04:40 PM.
Hi - my pills get stuck quite a bit. I drink some water before I take a pill and get my throat nice and moist. I put a big amount of water in my mouth as I swallow the pills down and I concentrate on the throat muscles and form a really big push. When I feel it gets stuck I follow it with a small piece of bread, pudding, or jello which requires me to really use my swallowing muscles to move it on down. Once it sticks it can be irritated for a while afterward. If it is really stuck and not moving you will taste it disolving - which also happens to me. Yuck! If you have a hiatal hernia it can cause a liltte irritation to your muscles and it will feel like they aren't working but they are. sometimes that problem down at the end will cause a problem up at the top.
It sounds like it's time for an endoscopy to make certain there isn't something else going on in your throat. My guess is that the pill really isn't getting stuck, but is hitting a sensitive area in your throat. Of course, only a doctor can tell you for sure, which is why I would ask for a thorough examination.